Unwanted Side Effects Of Antibiotics

Sometimes I wonder if antibiotics actually cure anything any more. I bumped into my doctor the other day, and she said that she is not sure that antibiotics are needed at all. As a matter of fact, she said the unwanted side effects of antibiotics often take over. She told me about one little girl who had been given antibiotics to cure a throat infection, but she was now seeing her on almost a weekly basis with various stomach complaints. The side effects of antibiotics are more severe and serious that we can imagine, and doctors are becoming concerned about using them.

Antibiotics Stomach Side effects

Most adults, and young people, complain about stomach problems during a course of antibiotics. They presume it is down to the infection they are suffering, but most of the time it is the fault of the antibiotics. If, you need to take antibiotics, you should also take probiotics. Yes, I know you have to buy them without a prescription, but they are very important. Perhaps, if you had enough probiotics in your digestive system, you would not need the antibiotics.

Common stomach problems include diarrhea, excess wind and general stomach pains. This is a sign that your immune system is being affected by the antibiotics, and the lining of the bowel, is becoming inflamed and irritated.

Antibiotics and Skin

Your skin can also be affected by antibiotics. Few people know that probiotic bacteria and yeast, live on our skin and help to keep it healthy. Without them, we would probably end up with all sort of skin infections and problems. It is not uncommon for doctors to see patients with skin problems after a course of antibiotics.

Not only have we successfully killed off the probiotics in our digestive system, we have also killed them off on the skin. This is probably why so many teenage girls get spots after some antibiotic treatments. Yes, the treatment is affecting their sensitive teenage hormones, and at the same time, the skin is finding it tough to keep itself clean. It just does not get a chance to attack the bacteria which it encounters on an everyday basis.

Candida Albicans

I sometimes call the yeast Candida Albicans the silent serial killer within me. It is just lying there waiting to spring into life. A course of antibiotics might just give it just cause to rear its ugly head. Within a matter of hours, it can cause thrush and start killing of healthy bacterial flora in our entire digestive system.

You may not be able to see it but you can certainly both see and experience the symptoms. A good quality probiotic can help a lot, but you should really take it all of the time. This is very important for teenage girls and ladies going through the menopause. Yes, antibiotics can trigger an outbreak of Candida but so can also hormonal imbalances caused by antibiotics. It is a real double whammy for teenage girls and menopausal women.

Recognizing the unwanted side effects of antibiotics, is just as important as appreciating that they have some good qualities as well.